Methotrexate and behaviour

michmac
michmac Member Posts: 3
edited 22. Mar 2010, 17:04 in My Child Has Arthritis
Help, This is my first time on here and Im wondering if anyone else has problems with their youg children after they have had the weekly dose of methotrexate? My daughter is 2 and a half and for about 48 hours after her weekly injection she is a totally different girl. I was just wondering if it was just me :oops:

Comments

  • shannonsmum
    shannonsmum Member Posts: 68
    edited 30. Nov -1, 00:00
    Hi there,

    I can say I notice a difference in my little girl. She started MTX when she was 3 she is now 8. But she has gone from being a happy, smiley, confident little girl to now a very angry, sad and non confident. She is hopefully starting councilling soon as they think she is so angry because of the Arthritis, but I think it has some thing to do with the medicine as it is so powerful.

    Take Care
    Sam
    xx

    michmac wrote:
    Help, This is my first time on here and Im wondering if anyone else has problems with their youg children after they have had the weekly dose of methotrexate? My daughter is 2 and a half and for about 48 hours after her weekly injection she is a totally different girl. I was just wondering if it was just me :oops:
  • michmac
    michmac Member Posts: 3
    edited 30. Nov -1, 00:00
    Thanx, I spoke to Kirsties nurse and she told me that it must just be her as there was none of those side effects noted. Hope your daughter is well

    Michelle xx
  • steph120786
    steph120786 Member Posts: 66
    edited 30. Nov -1, 00:00
    Hi

    so relieved its not just my child like this, been thinking I have been ding something wrong, my daughter is now 3 but has had arthur since 15 mth, we ae on mtx inj and still taking ibruprofen daily have tried on numerous occassions to come away from ibruprofen but her behaviour is unbearable without it, I do believe that all the meds proding and poking done to or babies accounts for alot of the behavior problems but unfortunatly we still have to show them right from wrong, we can only hope that they get used to all these things and work with them..

    hugs to all you parents out there you are doing a fab job....
  • illihor
    illihor Member Posts: 283
    edited 30. Nov -1, 00:00
    I have to agree to kayleigh has turned into witch child and seems even worse if she misses ibuprofen. I hate it but then she isn't crying in pain wonder if it's because they realise about the pain and are angry or is it a side effect in the true sense.
  • butterflywings
    butterflywings Member Posts: 25
    edited 30. Nov -1, 00:00
    Hi

    My daughter (who is now 9 years old) was first prescribed this when she was first diagnosed at 18 months old.

    After (I think) about 6 months on this drug she changed from being such a lovely happy child to a 'devil' child - very upsetting for us all, so the hospital took her off the drug and just told us to use ibroprufen as her arthritis wasn't so severe.

    She's had a few flare ups in the past couple of years so we just use ibroprufen for her pain. She has the steriod injections, but because she gets flare ups too they're considering using a different medication and it's a little worrying to think that she may 'change' again.

    Although saying that, I think that arthritis causes your child to feel very down and anxious anyway as my daughter is having counselling also because she's not happy and worries so much and seems to be FOREVER tired. It's heart wrenching sometimes watching her.

    x
  • lucymum
    lucymum Member Posts: 113
    edited 30. Nov -1, 00:00
    I notice a change in Lucy when she does not have pain relief!! She tells me that it makes her feel red and angry to be like that!!! Lucy is on naproxen which is very strong, and i did wonder if she needed it, so have taken her off it but one night aafter putting her to bed without her does, i soon recognised my mistake when she could not sleep and was crying in pain 3 hours after being put up to bed!
    JIA takes a lot out of a kids body, as my doctors have described it the body is making problems, which it then has to fight, giving them little energy left to do much else, which can also affect their mood.
    The school say she is like a different child ow that she is medicated and although she has only had the mtx for a few weeks, we have seen no problems with it.

    As a child with a disability myself and growing up with many friends with differing problems the change in moods could be down to a change in attitudes towards our ill children. I know that i exoect more from lucy now she is medicated and has pain relief, maybe we push tham too far expecting too much because we expect mtx to be a wonder drug?? I am not sure, but if we always treat them one way because of the pain and the arther, then it becomes a little better and we begin to treat them as a more "normal" child, this could compound the childs feelings!!! I just wish we could get inside their heads sometimes!!